Alert archive / Louisiana / Small Craft Advisories in 2012
Small Craft Advisory 19, NWS New Orleans, LA
NWS New Orleans, LA issued this small craft advisory at Mar 11, 2012, 3:17 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2012, 3:17 AM CDT (08:17 UTC)
- Expired
- Mar 11, 2012, 10:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS New Orleans, LA
The text
As transmitted, in the capitals the NWS used until 2016.
631 WHUS74 KLIX 110817 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 317 AM CDT SUN MAR 11 2012 ...STRONG EASTERLY WINDS HAVE DEVELOPED OFFSHORE... .THE COMBINATION OF FAIRLY STRONG HIGH PRESSURE CENTERED OVER THE CAROLINAS AND LOW PRESSURE OVER THE PLAINS IS PRODUCING STRONG EASTERLY WINDS AND ELEVATED SEAS OVER THE OFFSHORE WATERS EAST OF SOUTHWEST PASS. THESE STRONGER WINDS ARE EXPECTED TO EASE SLIGHTLY BY MID MORNING TODAY. GMZ575-577-111500- /O.NEW.KLIX.SC.Y.0019.120311T0817Z-120311T1500Z/ COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM- 317 AM CDT SUN MAR 11 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING. * WINDS...EAST AROUND 20 KNOTS WITH HIGHER GUSTS. * SEAS...5 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 22/TD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Mar 10, 11:44 PM CST, 2 hours 33 minutes earlier.
Area forecast discussion, Mar 10, 11:44 PM CST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1144 PM CST SAT MAR 10 2012
.AVIATION...
GRADUALLY LOWER CEILINGS ARE EXPECTED THROUGH THE FORECAST PERIOD.
CEILINGS WILL FALL INTO MVFR RANGE AROUND 10-12Z THIS MORNING.
THESE MVFR RESTRICTIONS...WITH CEILINGS RANGING FROM 1000 TO 2000
FEET WILL REMAIN IN PLACE THROUGH AT LEAST 00Z. WINDS WILL ALSO
INCREASE TOMORROW...WITH EAST WINDS OF GREATER THAN 12 KNOTS
EXPECTED AT ALL TERMINALS. CONDITIONS WILL FURTHER DEGRADE AFTER
00Z...AS A LOW PRESSURE SYSTEM BRINGS RAINFALL INTO THE AREA. HAVE
LOWERED CEILINGS INTO THE IFR RANGE OF 500 TO 800 FEET AND
INTRODUCED REDUCED VISIBILITIES OF AROUND 5 MILES. 32
&&
.PREV DISCUSSION... /ISSUED 704 PM CST SAT MAR 10 2012/
UPDATE...
..SOUNDING DISCUSSION...
NO PROBLEMS WITH THE FLIGHT THIS EVENING. THE SOUNDING SHOWS THAT
THERE IS NOT MUCH GOING ON IN THE AREA WITH THE EXCEPTION OF A FEW
SHOWERS EARLIER ALTHOUGH MOST OF THAT STAYED TO THE WEST OF OUR
AREA. OTHER THAN PASSING THROUGH A FEW CLOUD LEVELS...NOTHING VERY
REVEALING ON THE SOUNDING. WINDS REMAIN OUT OF THE EAST AT THE
SURFACE AND BECOME LIGHT AND VARIABLE IN THE MID LEVELS. WINDS
ALOFT ARE OUT OF THE WEST.
98/SO
PREV DISCUSSION... /ISSUED 352 PM CST SAT MAR 10 2012/
SYNOPSIS...STALLED BOUNDARY IS STILL DRAPED ACROSS THE NRN GULF
WITH A WEAK SFC LOW OVER THE NWRN GULF. HIGH PRESSURE DOMINATES MUCH
OF THE ERN CONUS AND ERN CANADA FOR THAT FACT. UPPER LOW STILL
LOCATED OVER DESERT SW WITH RIDGING OVER THE SERN CONUS AND RIDGE
AXIS EXTENDING FROM NRN GULF TO THE NNW ACROSS THE LOWER AND MID MS
VALLEY AND INTO THE CONTROL/NRN PLAINS. /CAB/
SHORT TERM...THE MAJORITY OF THE WEATHER ISSUES WILL BE IN THE
FIRST 60 HRS OF THE FCST WITH A RATHER QUIET FCST IN THE EXTENDED.
AS FOR TODAY IT WAS QUIET. CLOUDS HUNG AROUND PRETTY MUCH ALL
DAY AND THIS DID HAVE AN IMPACT ON TEMPS AS A MAJORITY OF OUR AREA
DID STRUGGLE TO GET MUCH WARMER THAN MID 60S. EVEN THE FEW BREAKS WE
HAD IN THE CLOUDS DID NOT ALLOW TEMPS TO CLIMB MUCH.
TONIGHT SHOULD BE MOSTLY QUIET ALTHOUGH AFTER MIDNIGHT IT APPEARS
ISENTROPIC LIFT WILL START TO INCREASE AND AFTER WE CAN MOISTEN THE
MID AND LOWER LVLS OF THE ATMOSPHERE WE SHOULD START TO SEE SO LIGHT
SHRA...MAINLY ACROSS THE WRN HALF OF THE CWA.
TOMORROW THROUGH TUE...THE BEST RAIN CHANCES WILL OCCUR SUN NIGHT
THROUGH MON NIGHT BUT LOOK FOR RAIN CHANCES TO BEGIN TO INCREASE
TOMORROW AS MOISTURE INCREASES OVER THE REGION. THE UPPER LOW
CURRENTLY TO OUR WEST WILL BEGIN TO GET KICKED OUT BY A WAVE MOVING
ONSHORE OUT OF THE PAC TONIGHT AND SW FLOW SHOULD ALREADY BE MOVING
BACK OVER OUR REGION. THE UPPER LOW WILL LIFT OUT TO THE NE ACROSS
CONTROL PLAINS BEFORE FINALLY OPENING UP AND BEING ABSORBED IN THE
MEAN FLOW MON NIGHT OVER THE GRT LAKES/CANADIAN BORDER. THIS
WILL LEAD THE WEAK SFC LOW OVER THE NWRN GULF TO QUICKLY LIFT OUT TO
THE NE AS WELL OVER THAT TIME. AS THIS OCCUR OUR STALLED BNDRY WILL
LIFT NORTH ACROSS THE REGION TONIGHT WITH SRLY FLOW EXPECTED
THROUGHOUT THE REST OF THE FCST. THIS WILL OPEN THE GULF UP QUICKLY
TONIGHT WITH MOISTURE INCREASING DRASTICALLY. DEWPOINTS WILL BE BACK
IN THE 60S BY SUN AFTN AND PWS APPROACHING 1.5 INCHES AS WELL. RAIN
CHANCES WILL INCREASE TOMORROW AS ISENTROPIC LIFT INCREASES BUT LOOK
FOR RAIN CHANCES TO BE GREATEST TOMORROW NIGHT AND MON. EVEN THOUGH
THE MAJORITY OF THE UPPER LVL SUPPORT WILL MOVE WELL TO OUR NORTH WE
WILL SEE MORE THAN ENOUGH HGHT FALLS AND SUPPORT TO SPARK SCT TO
MAYBE NUMEROUS SHRA WITH EMBEDDED TSRA. AS FOR STRONG TO SVR
WEATHER...NOT REALLY EXPECTING ANYTHING AS MID LVL FLOW WILL BE
RATHER WEAK(ONLY 30-40KTS AT BEST) AND INSTABILITY WILL NOT BE THAT
GREAT. THAT SAID CANT RULE OUT A FEW STRONG STORMS CAPABLE OF
PRODUCING GUSTY WINDS.
BY TUE WE WILL LOSE UPPER LVL SUPPORT AND THE DEEPER MOISTURE WILL
BE SHUNTED TO OUR EAST SO RAIN CHANCES WILL COME DOWN SIGNIFICANTLY
BUT STILL ISLTD TO WIDELY SCT SHRA/TSRA WILL BE POSSIBLE.
LONG TERM...MEDIUM RANGE MDLS IN DECENT AGREEMENT WITH A QUIET
FCST. IN FACT THE BIGGEST DIFFERENCES ONLY COME INTO PLAY AS WE HEAD
INTO NEXT WEEKEND. WITH THIS CONFIDENCE IS HIGH IN A WARM AND MOSTLY
DRY FCST FOR WED THROUGH NEXT SAT. NO CHANGES MADE TO EXISTING LONG
RANGE FCST WHICH IS A TAD WARMER THAN LATEST MEX GUI AND AGREE WITH
GOING A TAD ABV GUI AT THIS TIME.
AFTER OUR UPPER LOW MOVES OUT ZONAL FLOW WILL DEVELOP OVER MUCH OF
THE ERN CONUS TUE BUT THIS WILL BE SHORT LIVED AS RIDGING WILL BEGIN
TO DEVELOP. A RIDGE SHOULD DEVELOP IN THE MID LVL OVER THE SERN
CONUS THROUGH THE SECOND HALF OF THE WEEK AND THIS WILL KEEP OUR
AREA MOSTLY RAIN FREE WED THROUGH FRI AND TEMPS WILL BE WELL ABV
NORMAL. BY LATE FRI AND INTO SAT THE RIDGE AXIS MAY SHIFT FAR ENOUGH
EAST TO ALLOW FOR SW FLOW ALOFT. THIS SHOULD ALLOW A WEAK
DISTURBANCE OR TWO TO MOVE OVER THE REGION POSSIBLY BRINGING THE
CHANCE FOR RAIN TO RETURN NEXT WEEKEND. THIS WILL BE HIGHLY
DEPENDENT ON THE NEXT SIGNIFICANT PIECE OF PAC ENERGY THAT IS
EXPECTED TO DIG ACROSS THE WRN CONUS FRI/SAT. /CAB/
AVIATION...MID TO HIGH LEVEL CLOUDINESS SPREADING ACROSS THE AREA
THIS AFTN. CEILINGS WILL BEGIN TO LOWER THIS EVENING AS WARM/MOIST
AIR OVERSPREADS THE SHALLOW LAYER OF COOL AIR NEAR THE SURFACE.
CEILINGS WILL LOWER TO MVFR LEVEL AT KNEW/KMSY/KHUM BY 06Z AND
OVER THE REST OF THE TERMINALS BY 10Z. PERIODS OF IFR CEILINGS
WILL BE POSSIBLE 10-15Z. WIND SPEEDS WILL REMAIN ELEVATED ENOUGH
TO PRECLUDE SIGNIFICANT FOG DEVELOPMENT. MVFR CEILINGS WILL
PERSIST THROUGH MIDDAY. EAST WINDS WILL INCREASE TO 10-15 KTS
SUNDAY MORNING...WITH STRONGER WINDS 15-25KTS AT KNEW/KGPT BY LATE
MORNING SUNDAY. ISOLATED -SHRA ARE EXPECTED SUNDAY MORNING WITH
BEST CHANCE AT KBTR/KMCB. 14/MM
CLEAR SKIES AND GOOD VISIBILITIES ARE ANTICIPATED THROUGH THE
FORECAST PERIOD. WINDS ARE DIMINISHING AT KMSY AND KNEW...NOW BELOW
15 KNOTS...AND SHOULD SETTLE OUT AROUND 10-12 KNOTS AT KNEW. 35
MARINE...MODERATE EASTERLY FLOW WILL BECOME MORE SOUTHEASTERLY
OVERNIGHT AND OVER THE NEXT FEW DAYS AS OUR BNDRY STALLED OVER THE
NRN GULF MOVES TO THE NORTH. WINDS WILL LIKELY REMAIN AROUND THE
10-15KT RANGE BUT CANT RULE OUT A FEW HRS OF 15-20KTS OVER THE OUTER
WATERS. SEAS WILL RANGE FROM 3-5 INNER WATERS TO 4-6 OUTER WATERS.
BOTH WINDS AND SEAS SHOULD BEGIN TO RELAX TUE AS HIGH PRESSURE
BUILDS BACK OVER THE REGION. /CAB/
DECISION SUPPORT...
DSS CODE...GREEN
DEPLOYED...NONE.
ACTIVATION..NONE.
ACTIVITIES...MONITORING CONDITIONS NEAR MARSH FIRE IN ORLEANS
PARISH
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 55 73 61 77 / 10 40 50 50
BTR 58 77 64 80 / 20 40 50 40
ASD 57 73 63 78 / 10 30 40 50
MSY 61 74 64 79 / 20 20 40 50
GPT 60 70 62 75 / 10 30 30 50
PQL 56 71 59 76 / 10 30 30 50
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Mar 10, 5:30 PM CST, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 530 PM CST SAT MAR 10 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-111900- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 530 PM CST SAT MAR 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS SOUTHWEST MISSISSIPPI AND EAST CENTRAL LOUISIANA SUNDAY. THERE IS A BETTER CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA MONDAY AND TUESDAY...THEN A SLIGHT CHANCE OF THUNDERSTORMS ON WEDNESDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED...HOWEVER A FEW STORMS COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Small Craft Advisories in Louisiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.